MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER
Model Number 35615
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information reported the staff was not able to tell which of the provided lot numbers was the faulty one or which one was used successfully.By this, the device that had to be snared may have come from one of the following batch/lot numbers (30173514 and 30751657).
 
Event or Problem Description
It was reported that a markerband detachment occurred and additional intervention was required.The target lesion was located in the kidney.An accustick ii was selected for use.During the procedure, while inserting the introducer sheath, the radiopaque marker band moved away from the tip preventing the physician from seeing where the tip of the sheath was under fluoroscopy.During an attempt to advance the sheath, the kidney was perforated with the tip of the introducer sheath.Another accustick package was opened, and the same thing happened with the next 3 sheaths.The marker band had moved; the patient already had contrast in the kidney, so visibility was an issue to begin with.One of the marker bands from a different kit actually came completely off and had to be snared out of the kidney on its own.The procedure was successfully completed with another of the same device.The patient was expected to fully recover.

Brand Name
ACCUSTICK II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16708346
Report Number2124215-2023-14018
Device Sequence Number19740027
Product Code KGZ
UDI-Device Identifier08714729194514
UDI-Public08714729194514
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2025
Device Model Number35615
Device Catalogue Number35615
Device Lot Number0030751657
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown